Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 329, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 7, 2007, 6:55 AM CDT for Bexar County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2007, 6:55 AM CDT (11:55 UTC)
- Expired
- Jul 7, 2007, 9:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 55 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.9 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2553 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 071156
FFWEWX
TXC029-071400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
655 AM CDT SAT JUL 7 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...UNIVERSAL CITY...SAN ANTONIO...
* UNTIL 900 AM CDT
* AT 655 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING
FROM THUNDERSTORMS NEAR SHAVANO PARK...MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KIRBY...CALAVERAS LAKE...CHINA GROVE...TIMBERWOOD PARK...
WINDCREST...LIVE OAK...SELMA...ST. HEDWIG AND SCHERTZ
NUMEROUS THUNDERSTORMS OVER BEXAR COUNTY HAVE PRODUCED UP TO 3
INCHES OF RAIN IN THE PAST TWO HOURS. EXPECT NUMEROUS ROADS TO
REMAIN CLOSED ACROSS SAN ANTONIO AND NEARBY COMMUNITIES THROUGH 9
AM.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
LAT...LON 2972 9844 2976 9841 2974 9836 2967 9839
2966 9835 2960 9834 2956 9829 2957 9824
2948 9817 2949 9814 2913 9842 2917 9854
2944 9864 2951 9881 2969 9880 2972 9876
2976 9856
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 4:18 AM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 7, 4:18 AM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 418 AM CDT SAT JUL 7 2007 .DISCUSSION... EARLY MORNING ROUND OF THUNDERSTORMS ARE CONFORMING NICELY TO THE LATEST FFA PRODUCT. THE THREAT FOR HEAVY RAINFALL WILL PERSIST FOR A GREATER AREA OF SOUTH CENTRAL TEXAS, BUT WILL WAIT AND SEE THE TRENDS WITH THE CURRENT COMPLEX OF STORMS FOR ANOTHER HOUR OR TWO BEFORE UPDATING THE WATCH. GFS HAS SHOWN A BIT MORE CONSISTENCY ON THE QPF MAX FOR THE RIO GRANDE PLAINS IN PAST RUNS, BUT THE NAM HAS PERFORMED ADMIRABLY IN OTHER RECENT RAIN EVENTS, AND ITS 06Z RUN FORECAST DEVIATES THE PRECIP MAX TO THE LEFT INTO THE DRT AREA LATER THIS MORNING. THE EXPIRATION OF THE NEW WATCH PRODUCT WILL LIKELY BE THE SAME 02Z THAT WAS PREVIOUSLY ISSUED. MID TO UPPER LEVEL TROUGHING OVER OKLAHOMA IS SHOWING A MORE PROGRESSIVE TREND THAT SHOULD HELP BREAK UP THE PACIFIC MOISTURE TAP AND REDUCE THE HEAVY RAIN THREAT. LOW-LEVEL MOISTURE WILL REMAIN PLENTIFUL, SO WILL CONTINUE WITH SCATTERED CONVECTION TONIGHT, BUT WITHOUT THE LOCALLY HEAVY RAINFALL MENTION. MODEL CONSENSU FORECASTS STILL LOOK A TAD TOO OPTIMISTIC ON DECREASING RAIN CHANCES HEADING INTO THE WORK WEEK. PRECIPITABLE WATER FORECASTS REMAIN AT OR ABOVE NORMAL MOST OF THIS WEEK AND A WEAK MID-LEVEL SHEAR AXIS REMAINS OVER CENTRAL TEXAS TO SUPPORT AT LEAST SOME DIURNAL CONVECTION. THUS HAVE LEANED SLIGHTLY WETTER THAN THE MEDIUM RANGE GUIDANCE, BUT OTHERWISE HAVE GIVEN IN TO THE PERSISTENT TREND OF A RETURN TO SEASONAL WEATHER. THE NEXT FEW AFTERNOONS SHOULD BE A FEW DEGREES BELOW GFS GUIDANCE HIGHS BEFORE THE ATMOSPERE HAS A CHANCE TO AIR OUT. THE BEST CHANCE FOR AREA- WIDE STABLE WEATHER LOOKS TO BE THURSDAY AS THE WRN US UPPER RIDGE NUDGES EAST. BY FRIDAY, SOME OF THE MODEL DATA PUSHES A NW FLOW EVENT INTO CENTRAL TX, BUT DOES NOT SUGGEST A HEAVY RAINFALL PATTERN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 89 73 90 75 92 / 50 30 30 10 20 AUSTIN BERGSTROM INTL AIRPORT 89 71 91 74 91 / 50 30 30 10 20 DEL RIO INTL AIRPORT 92 76 96 77 97 / 40 20 10 10 10 SAN ANTONIO INTL AIRPORT 88 74 90 74 91 / 50 30 20 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BASTROP...BEXAR...CALDWELL...DE WITT...DIMMIT... FAYETTE...FRIO...GONZALES...GUADALUPE...KARNES...LAVACA...LEE... MEDINA...WILSON...ZAVALA. && 18/09
In the hours before
Local storm report, Jul 7, 6:22 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
622 AM CDT SAT JUL 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 AM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
07/07/2007 BEXAR TX DEPT OF HIGHWAYS
SEVERAL RD CLOSURES IN THE CO. O CONNOR RD AT LOOKOUT,
PINN RD AT HWY 151, OLD SEGUIN RD AT SALADO CK, WEIDNER
RD AT EAGLECREST, VANCE JACKSON AT BIG MEADOW AND OTHERS.
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:08 PM CDT | Flash Flood Warning | EWX | Comal, Hays | 3 hr |
| Jul 6, 7:18 PM CDT | Flash Flood Warning | EWX | Bandera, Kerr | 3 hr |
| Jul 6, 11:06 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 11 hr |
| Jul 6, 11:06 PM CDT | River Flood Warning | EWX | Comal, Guadalupe | 11 hr |
| Jul 7, 1:45 AM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
| Jul 7, 2:20 AM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 3 hr |
| Jul 7, 3:55 AM CDT | Flash Flood Warning | EWX | Bexar, Medina | 3 hr |
| Jul 7, 5:01 AM CDT | Flash Flood Warning | EWX | Atascosa, Frio | 119 min |
| Jul 7, 5:42 AM CDT | Flash Flood Warning | EWX | Guadalupe | 4 hr |
| Jul 7, 5:54 AM CDT | Flash Flood Warning | EWX | Gonzales, Wilson | 4 hr |
| Jul 7, 3:49 PM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 3 hr |
| Jul 7, 4:21 PM CDT | Flash Flood Warning | EWX | Medina | 114 min |
| Jul 7, 4:33 PM CDT | Flash Flood Warning | EWX | Edwards, Real | 3 hr |
| Jul 7, 6:06 PM CDT | Flash Flood Warning | EWX | Medina | 114 min |
| Jul 7, 6:12 PM CDT | Flash Flood Warning | EWX | Williamson | 2 hr |
| Jul 7, 6:18 PM CDT | Flash Flood Warning | EWX | Caldwell, Gonzales | 117 min |
| Jul 7, 6:21 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 15 hr |
| Jul 7, 6:31 PM CDT | Flash Flood Warning | EWX | Hays | 119 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.